Friday, 7 February 2014

A couple more early symptoms

The other night when I was getting ready for bed I was I was pretty amazed by how RED I looked without actually having a rash anywhere on me except for a small spot on one of my wrists… it was the kind of red that I could draw patterns on my skin and it would stay there for the next 5 mins or so!

The next morning I also photographed another normal occurrence during TSW which still looks semi normal for me at the moment but has been getting worse bit by bit… my elephant knees!!


Red Skin Syndrome (also know as Topical Steroid Addiction)…

is due to the dilation of blood vessels under the skin. Topical Steroids work by constricting your blood vessels so once you stop using TS, or in my case cut down dramatically, your blood vessels begin to open up again and become inflamed due to lack of TS.

Lichenification (which means thickening of the skin)

This is caused by prolonged rubbing or scratching of the skin, which causes the outer layer of the skin to become hypertrophied (overgrown) and this results in the skin having a leathery (elephant knee) appearance :(


Thank GOD that both of these symptoms will eventually go away as my skin returns to normal and I don't itch anymore… just a bit of a waiting game I suppose.

Another interesting thing that happened (same night as my red skin pic) that I thought was particularly noteworthy, I didn't have any rashes or anything anywhere but because I had a 'thing' on the next day and didn't want people asking me why I looked sunburnt, I decided to put a small dose on in my usual trouble spots (hands/wrists, inner arms, shoulders and neck). Did my usual thing, since stopping moisturisers, I wet the patches with a soft cloth and applied tiny dabs, rubbed them in and let my skin dry….

Literally 10 seconds after application I was ITCHY ITCHY ITCHY in just these spots! And for the next 10 mins or so after! It hasn't happened before so I don't know what that was about but the best guess that I can come up with is that my skin was reacting as if it was a moisturiser?? Instant flare up?!

Whoo knows.

Anywhoo skin went back to normal colour next morning, as you can see my knees are pretty normalish looking colour…. SO until we meet again next week Topical Steroids….

No comments:

Post a Comment